Alert archive / Louisiana / Wind Advisories in 2020
Wind Advisory 9, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Apr 22, 2020, 1:59 PM CDT for 4 parishes in Louisiana. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2020, 1:59 PM CDT (18:59 UTC)
- Expired
- Apr 22, 2020, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 96 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
890 WWUS74 KLCH 221859 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 159 PM CDT Wed Apr 22 2020 LAZ033-041>045-052>055-073-074-TXZ215-216-230000- /O.NEW.KLCH.WI.Y.0009.200422T1859Z-200423T0000Z/ St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron-Jefferson-Orange- Including the cities of Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 159 PM CDT Wed Apr 22 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 25 mph with gusts over 35 mph. * WHERE...Portions of central, south central and southwest Louisiana and southeast Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Apr 22, 11:49 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 22, 11:49 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1149 AM CDT Wed Apr 22 2020
.AVIATION...Latest short-term guidance suggesting limited
convection over all southern terminals through this TAF package.
Have backed off BPT, LCH, LFT and ARA to VCTS/VCSH. Main lift and
convective activity will be focused over central Louisiana and
maintaining prevailing or TEMPO groups for showers and
thunderstorms at AEX. All terminals can expect MVFR ceilings
through much of the day, slipping down into IFR overnight. Rains
will be ending post-sunrise Thursday with the passage of a cold
front.
&&
.PREV DISCUSSION... /issued 1124 AM CDT Wed Apr 22 2020/
UPDATE...
Made some minor adjustments to the grids. Tornado Watch number 133
has been issued until 5 pm for northern portions of the forecast
area. Looks like 2 waves of development with latest CAMs. First
wave starting about now until mid afternoon. These cells will
likely produce large hail with forecasted large steep lapse rates.
If any can be come truly surface based, then they may take
advantage of the low level shear with a quick spin up. Second
wave will be ahead of the front later this evening, with a wind
damage threat.
We plan on a 18Z special upper air sounding to get a better look
at current atmosphere profile.
Rua
PREV DISCUSSION... /issued 701 AM CDT Wed Apr 22 2020/
DISCUSSION...
For 12z TAF issuance.
AVIATION...
Sfc obs show a mixed bag ongoing across the forecast area this
morning. For the swrn terminals, visibilities are good with MVFR
ceilings ongoing or expected soon. For the Acadiana terminals,
dense fog has been reported periodically the past few hours. Then
at KAEX, VLIFR vsby/cig is ongoing. Regardless, conditions should
improve somewhat through the morning, although MVFR conditions
will be the primary for the most part. Through mid-afternoon, the
big story looks to be the strong srly winds which will develop as
higher winds aloft mix down and deepening low pressure over the
srn Plains tightens the gradient. Latest model runs all depict the
first round of showers/storms associated with the initial
shortwave developing by late afternoon and quickly sweeping
through, especially for KAEX. After a brief lull this evening
(although ceilings will again lower), round two of the precip,
this time along a pre-frontal trof, is expected to sweep through.
25
PREV DISCUSSION... /issued 323 AM CDT Wed Apr 22 2020/
DISCUSSION...High pressure is moving east across the eastern
sections of the country today and will become centered along the
mid-Atlantic coast by mid day. Low pressure is developing along
the border of New Mexico and the Texas Panhandle. Between these
systems a southeast flow is increasing moisture along the
northwest gulf coast. Dewpoints in the 70s are pushing into the
coast of SE TX. Dewpoints in the 50s are noted across Cen LA,
however these values will increase through the day and push to
around 70 by late afternoon or early evening.
As moisture increases locally the disturbance over Northwest
Texas will move closer this afternoon increasing lift. Shear will
also increase and become sufficient for strong to severe storms
later today. Convection is expected to begin by mid to late
morning, however late afternoon into tonight will have a greater
chance for severe weather. SPC has highlighted the area for today
into Thursday morning.
Flooding may also be a concern across interior areas if storms
train, however the risk looks marginal at this time for widespread
flash flooding.
A slightly cooler and drier air mass is expected to filter in
Thursday behind the front with a secondary boundary moving
through by late Friday. Temperatures will run near normal into
early next week. A slight chance of rain may return by the middle
of next week as the return flow sets back up and another front
moves closer.
MARINE...A moderate to strong onshore flow will develop today
ahead of an approaching cold front. Small craft should exercise
caution.
An offshore flow will develop Thursday with a brief period of
onshore flow is expected again by Friday. Another front will move
through Friday night with a moderate offshore flow through the
weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 81 69 82 56 / 70 90 10 0
LCH 80 73 85 61 / 50 70 20 0
LFT 82 73 85 61 / 50 60 30 0
BPT 79 73 85 64 / 50 70 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution through Thursday morning for GMZ430-
432-435-450-452-455-470-472-475.
&&
AVIATION...23Hazardous weather outlook, Apr 22, 5:02 AM CDT, 8 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 502 AM CDT Wed Apr 22 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-231015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 502 AM CDT Wed Apr 22 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. An upper level storm system will traverse the Southern Plains and push into the Mid Mississippi River Valley today into Thursday. Scattered to numerous showers and thunderstorms are expected to affect the area from this afternoon through Thursday morning. There is a risk that some of the thunderstorms will become severe, with all modes of severe weather possible. Thunderstorms will also be capable of locally heavy rainfall, which could result in localized minor flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will exit the area Thursday. Severe weather will remain possible early Thursday in lower Acadiana. Thursday night through Tuesday no severe weather is anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-231015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 502 AM CDT Wed Apr 22 2020 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. A moderate to strong onshore flow will occur today as low pressure moves across the southern plains. Small craft should exercise caution. An upper level storm system will traverse the Southern Plains and push into the Mid Mississippi River Valley today into Thursday. Scattered to numerous showers and thunderstorms are expected to affect the area from this afternoon through Thursday morning. There is a risk that some of the thunderstorms will become severe, with all modes of severe weather possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will remain over the coastal waters into Thursday as a cold front exits the area. A moderate offshore flow is expected Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:37 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 21 days |
| Apr 22, 2:20 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 25 min |
| Apr 22, 2:48 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 42 min |
| Apr 22, 3:58 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 32 min |
| Apr 22, 5:59 PM CDT | Tornado Warning | LCH | Tyler | 46 min |
| Apr 22, 6:43 PM CDT | Tornado Warning | LCH | Jasper, Tyler | 32 min |
Nearby
Wind Advisories in Louisiana, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.